Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Take Xanax for anxiety. Have dry cough and cold, no fever and no weight loss. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
hello, I am i perfect health but take Xanax for anxiety. I have had this off and on dry cough for over a month. It comes and goes. No fever no weight loss no drainage just dry annoying cough. Saw one doctor and they thought it was just a cold. What is wrong with me?
BTW, it mostly happens when I talk and less frequently when I am quite,
Posted Sun, 15 Sep 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief answer...the cause of dry cough could vary from mild to serious one.
Detailed answer....
Although the most common cause for a dry cough is ,after a common cold but there could be other reasons for it like...
It could be due to bronchospasm which is worse on night,caused by some irritation.
It could be a bronchial asthma where it is accompanied wheezing and shortness of breath.
It could be because of allergy towards dust,chemicals,pollens etc
It could be due to consumption of blood pressure medicines called as ACE inhibitors.
May be due to post nasal drip from sinuses
May be due to acid coming to mouth in gastroeosophageal reflux disease ( GERD ) .
Could be due to a foreign object in lungs or even a malignancy in lungs.

My purpose of giving you so much of different possibilities is that you don't take it lightly,since it is already a month.Although most likely it should be a post cold cough,but it requires a thorough investigation by a XXXXXXX medicine specialist so as not to miss any serious problem.
I hope it helps,however you may revert to me for any further query.
Best of luck

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor